I woke up and got ready and my face started getting a red hot and swollen. I have been on Gentimicin for about 5 days for my eye swelling and I am not on anything else. Anyway , it looked like giant hives on my cheek bones and my face was on fire. My doctor didn't really know what to tell me. I started taking amoxicilian 250 3x/day and some childrens allergy meds. (I get heart palps and my BP is a little high so I can't take stronger) This is going on day 3. I looks a bit better but more like when I got a 2nd degree sunburn. Still swollen, red and hot. It goes around to the back of my neck as well. Not sure what to do.
This looks like an allergic reaction to the drug and can be hives. The standard treatment of hives is oral antihistaminics and topical steroids. Oral antihistaminics relieve itching and you can get them over the counter but some of them may cause drowsiness, hence it should be taken under a medical guidance. Topical steroids and oral steroids are available by prescription from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you. Its getting better. I still feel alot of pressure in my head. I put the heating pad on it. Not sure if that will help. Face is back to normal temperature. I am just wiped out. My eyes are still glassy though. The antihistamines really dried me out .Even my skin is flaking, unless that is from the reaction and because it was so hot. Almond oil is working nicely on that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.